Alert archive / California / Wind Advisories in 2025

Wind Advisory 14, NWS Eureka, CA

March 17, 2025Del Norte County, Humboldt County, California

NWS Eureka, CA issued this wind advisory at Mar 17, 2025, 2:53 PM PDT for Del Norte County, Humboldt County, California. It took effect at Mar 19, 2025, 11:00 AM PDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Mar 17, 2025, 2:53 PM PDT (21:53 UTC)
In effect from
Mar 19, 2025, 11:00 AM PDT
Expired
Mar 19, 2025, 6:00 PM PDT
In force
7 hr
Issued by
NWS Eureka, CA

Counties Del Norte County, CA, Humboldt County, CA

The radar

The Eureka (Bunker Hill) radar (KBHX), 86 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 9.9 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2025-03-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2025-03-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
527 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

523 
WWUS76 KEKA 172153
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
253 PM PDT Mon Mar 17 2025

CAZ110-111-113>115-181100-
/O.CON.KEKA.FZ.W.0003.250318T1000Z-250318T1600Z/
Northwestern Mendocino Interior-Northeastern Mendocino Interior-
Southeastern Mendocino Interior-Northern Lake-Southern Lake-
Including Hopland, Knobcone Camp, Middletown, Redwood Valley,
Covelo, Legget, Talmage, Gravelly Valley Airport, Ukiah,
Clearlake Park, Lakeport, Hidden Valley Lake, Calpella, Potter
Valley, Finley, Laytonville, Willits, and Clearlake
253 PM PDT Mon Mar 17 2025

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM PDT TUESDAY...

* WHAT...Sub-freezing temperatures 26 to 31 expected.

* WHERE...Lake County, Northern Mendocino Interior, and Southeastern 
  Mendocino Interior.

* WHEN...From 3 AM to 9 AM PDT Tuesday.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

CAZ101-104-106-181100-
/O.NEW.KEKA.WI.Y.0014.250319T1500Z-250320T0000Z/
Coastal Del Norte-Southwestern Humboldt-Southern Humboldt
Interior-
253 PM PDT Mon Mar 17 2025

...WIND ADVISORY IN EFFECT FROM 8 AM TO 5 PM PDT WEDNESDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 55 mph expected.

* WHERE...Southern Humboldt, and Del Norte Coast.

* WHEN...From 8 AM to 5 PM PDT Wednesday.

* IMPACTS...Wind gusts will be particularly strong along windward 
  ridges and exposed coastal headlands. Gusty winds will blow around 
  unsecured objects. Tree limbs could be blown down and a few power 
  outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

CAZ109-112-181100-
/O.CON.KEKA.FR.Y.0005.250318T1000Z-250318T1600Z/
Mendocino Coast-Southwestern Mendocino Interior-
Including Comptche, Philo, Fort Bragg, Yorkville, Rockport, Point
Arena, and Boonville
253 PM PDT Mon Mar 17 2025

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM PDT TUESDAY...

* WHAT...Temperatures as low as 33 will result in frost formation.

* WHERE...Mendocino Coast and Southwestern Mendocino Interior.

* WHEN...From 3 AM to 9 AM PDT Tuesday.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive 
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka

JB
8 follow-up statements
628 
WWUS76 KEKA 180920
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
220 AM PDT Tue Mar 18 2025

CAZ110-111-113>115-181600-
/O.CON.KEKA.FZ.W.0003.250318T1000Z-250318T1600Z/
Northwestern Mendocino Interior-Northeastern Mendocino Interior-
Southeastern Mendocino Interior-Northern Lake-Southern Lake-
Including Knobcone Camp, Laytonville, Ukiah, Redwood Valley,
Hopland, Talmage, Covelo, Gravelly Valley Airport, Clearlake,
Finley, Legget, Middletown, Calpella, Willits, Lakeport,
Clearlake Park, Hidden Valley Lake, and Potter Valley
220 AM PDT Tue Mar 18 2025

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING...

* WHAT...Sub-freezing temperatures 26 to 31 expected.

* WHERE...Lake County, Northern Mendocino Interior, and Southeastern 
  Mendocino Interior.

* WHEN...Until 9 AM PDT this morning.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

CAZ102-103-105-181730-
/O.EXB.KEKA.WI.Y.0014.250319T1800Z-250320T0100Z/
Del Norte Interior-Northern Humboldt Coast-Northern Humboldt
Interior-
220 AM PDT Tue Mar 18 2025

...WIND ADVISORY IN EFFECT FROM 11 AM TO 6 PM PDT WEDNESDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 55 mph expected.

* WHERE...Northern Humboldt, and Del Norte Interior.

* WHEN...From 11 AM to 6 PM PDT Wednesday.

* IMPACTS...Wind gusts will be particularly strong along windward 
  ridges and exposed coastal headlands. Gusty winds will blow around 
  unsecured objects. Tree limbs could be blown down and a few power 
  outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

CAZ101-104-106-181730-
/O.EXT.KEKA.WI.Y.0014.250319T1800Z-250320T0100Z/
Coastal Del Norte-Southwestern Humboldt-Southern Humboldt
Interior-
Including Kneeland
220 AM PDT Tue Mar 18 2025

...WIND ADVISORY NOW IN EFFECT FROM 11 AM TO 6 PM PDT WEDNESDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 55 mph expected.

* WHERE...Southern Humboldt, and Del Norte Coast.

* WHEN...From 11 AM to 6 PM PDT Wednesday.

* IMPACTS...Wind gusts will be particularly strong along windward 
  ridges and exposed coastal headlands. Gusty winds will blow around 
  unsecured objects. Tree limbs could be blown down and a few power 
  outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

CAZ109-112-181600-
/O.CON.KEKA.FR.Y.0005.250318T1000Z-250318T1600Z/
Mendocino Coast-Southwestern Mendocino Interior-
Including Rockport, Philo, Yorkville, Comptche, Fort Bragg, Point
Arena, and Boonville
220 AM PDT Tue Mar 18 2025

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING...

* WHAT...Temperatures as low as 33 will result in frost formation.

* WHERE...Mendocino Coast and Southwestern Mendocino Interior.

* WHEN...Until 9 AM PDT this morning.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive 
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka

JMM
915 
WWUS76 KEKA 181541
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
841 AM PDT Tue Mar 18 2025

CAZ110-111-113>115-181645-
/O.EXP.KEKA.FZ.W.0003.000000T0000Z-250318T1600Z/
Northwestern Mendocino Interior-Northeastern Mendocino Interior-
Southeastern Mendocino Interior-Northern Lake-Southern Lake-
Including Laytonville, Gravelly Valley Airport, Lakeport, Covelo,
Hopland, Talmage, Calpella, Finley, Hidden Valley Lake,
Clearlake, Knobcone Camp, Willits, Legget, Potter Valley, Redwood
Valley, Ukiah, Middletown, and Clearlake Park
841 AM PDT Tue Mar 18 2025

...FREEZE WARNING WILL EXPIRE AT 9 AM PDT THIS MORNING...

$$

CAZ109-112-181645-
/O.EXP.KEKA.FR.Y.0005.000000T0000Z-250318T1600Z/
Mendocino Coast-Southwestern Mendocino Interior-
Including Rockport, Point Arena, Fort Bragg, Comptche, Philo,
Boonville, and Yorkville
841 AM PDT Tue Mar 18 2025

...FROST ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING...

$$

CAZ101>106-182345-
/O.CON.KEKA.WI.Y.0014.250319T1800Z-250320T0100Z/
Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast-
Southwestern Humboldt-Northern Humboldt Interior-Southern
Humboldt Interior-
Including Kneeland
841 AM PDT Tue Mar 18 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 6 PM PDT 
WEDNESDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 55 mph expected.

* WHERE...Del Norte County, and Humboldt County.

* WHEN...From 11 AM to 6 PM PDT Wednesday.

* IMPACTS...Wind gusts will be particularly strong along windward 
  ridges and exposed coastal headlands. Gusty winds will blow around 
  unsecured objects. Tree limbs could be blown down and a few power 
  outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka

JHW
678 
WWUS76 KEKA 182158
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
258 PM PDT Tue Mar 18 2025

CAZ110>115-190600-
/O.NEW.KEKA.FR.Y.0006.250319T0700Z-250319T1600Z/
Northwestern Mendocino Interior-Northeastern Mendocino Interior-
Southwestern Mendocino Interior-Southeastern Mendocino Interior-
Northern Lake-Southern Lake-
Including Laytonville, Clearlake, Willits, Potter Valley, Redwood
Valley, Boonville, Covelo, Hopland, Legget, Finley, Ukiah,
Middletown, Clearlake Park, Lakeport, Calpella, Talmage,
Comptche, Philo, Gravelly Valley Airport, Hidden Valley Lake, and
Yorkville
258 PM PDT Tue Mar 18 2025

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PDT 
WEDNESDAY...

* WHAT...Temperatures as low as 29 will result in frost formation.

* WHERE...Lake County, and Mendocino Interior.

* WHEN...From midnight tonight to 9 AM PDT Wednesday.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive 
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

CAZ101>106-190600-
/O.CON.KEKA.WI.Y.0014.250319T1800Z-250320T0100Z/
Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast-
Southwestern Humboldt-Northern Humboldt Interior-Southern
Humboldt Interior-
Including Kneeland
258 PM PDT Tue Mar 18 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 6 PM PDT 
WEDNESDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 60 mph expected.

* WHERE...Del Norte County, and Humboldt County.

* WHEN...From 11 AM to 6 PM PDT Wednesday.

* IMPACTS...Wind gusts will be particularly strong along windward 
  ridges and exposed coastal headlands. Gusty winds will blow around 
  unsecured objects. Tree limbs could be blown down and a few power 
  outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka

JHW
775 
WWUS76 KEKA 190250
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
750 PM PDT Tue Mar 18 2025

CAZ110>115-191100-
/O.CON.KEKA.FR.Y.0006.250319T0700Z-250319T1600Z/
Northwestern Mendocino Interior-Northeastern Mendocino Interior-
Southwestern Mendocino Interior-Southeastern Mendocino Interior-
Northern Lake-Southern Lake-
Including Laytonville, Clearlake, Willits, Potter Valley, Redwood
Valley, Boonville, Covelo, Hopland, Legget, Finley, Ukiah,
Middletown, Clearlake Park, Lakeport, Calpella, Talmage,
Comptche, Philo, Gravelly Valley Airport, Hidden Valley Lake, and
Yorkville
750 PM PDT Tue Mar 18 2025

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM 
PDT WEDNESDAY...

* WHAT...Temperatures as low as 29 will result in frost formation.

* WHERE...Lake County, and Mendocino Interior.

* WHEN...From midnight tonight to 9 AM PDT Wednesday.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive 
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

CAZ101>106-191100-
/O.CON.KEKA.WI.Y.0014.250319T1800Z-250320T0100Z/
Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast-
Southwestern Humboldt-Northern Humboldt Interior-Southern
Humboldt Interior-
Including Crescent City and Kneeland
750 PM PDT Tue Mar 18 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 6 PM PDT 
WEDNESDAY...

* WHAT...South winds 15 to 25 mph with gusts up to 55 mph expected.

* WHERE...Del Norte County, and Humboldt County.

* WHEN...From 11 AM to 6 PM PDT Wednesday.

* IMPACTS...Wind gusts will be particularly strong along windward 
  ridges and exposed coastal headlands. Gusty winds will blow around 
  unsecured objects. Tree limbs could be blown down and a few power 
  outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka

JHW
691 
WWUS76 KEKA 190956
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
256 AM PDT Wed Mar 19 2025

CAZ110>115-191600-
/O.CON.KEKA.FR.Y.0006.000000T0000Z-250319T1600Z/
Northwestern Mendocino Interior-Northeastern Mendocino Interior-
Southwestern Mendocino Interior-Southeastern Mendocino Interior-
Northern Lake-Southern Lake-
Including Yorkville, Hopland, Laytonville, Willits, Potter
Valley, Middletown, Gravelly Valley Airport, Boonville, Ukiah,
Finley, Talmage, Lakeport, Covelo, Clearlake, Philo, Comptche,
Redwood Valley, Clearlake Park, Legget, Calpella, and Hidden
Valley Lake
256 AM PDT Wed Mar 19 2025

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING...

* WHAT...Temperatures as low as 30 will result in frost formation.

* WHERE...Lake County, and Mendocino Interior.

* WHEN...Until 9 AM PDT this morning.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive 
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

CAZ101>106-191800-
/O.CON.KEKA.WI.Y.0014.250319T1800Z-250320T0100Z/
Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast-
Southwestern Humboldt-Northern Humboldt Interior-Southern
Humboldt Interior-
Including Crescent City and Kneeland
256 AM PDT Wed Mar 19 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM 
PDT THIS EVENING...

* WHAT...South winds 20 to 30 mph with gusts up to 55 mph expected.

* WHERE...Del Norte County, and Humboldt County.

* WHEN...From 11 AM this morning to 6 PM PDT this evening.

* IMPACTS...Wind gusts will be particularly strong along windward 
  ridges and exposed coastal headlands. Gusty winds will blow around 
  unsecured objects. Tree limbs could be blown down and a few power 
  outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka

JMM
400 
WWUS76 KEKA 191545
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
845 AM PDT Wed Mar 19 2025

CAZ110>115-191645-
/O.EXP.KEKA.FR.Y.0006.000000T0000Z-250319T1600Z/
Northwestern Mendocino Interior-Northeastern Mendocino Interior-
Southwestern Mendocino Interior-Southeastern Mendocino Interior-
Northern Lake-Southern Lake-
Including Yorkville, Potter Valley, Ukiah, Calpella, Comptche,
Covelo, Legget, Gravelly Valley Airport, Redwood Valley, Hopland,
Philo, Finley, Boonville, Willits, Middletown, Clearlake Park,
Laytonville, Talmage, Lakeport, Hidden Valley Lake, and Clearlake
845 AM PDT Wed Mar 19 2025

...FROST ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING...

The threat has ended.

$$

CAZ101>106-192345-
/O.CON.KEKA.WI.Y.0014.250319T1800Z-250320T0100Z/
Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast-
Southwestern Humboldt-Northern Humboldt Interior-Southern
Humboldt Interior-
Including Crescent City and Kneeland
845 AM PDT Wed Mar 19 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING...

* WHAT...South winds 20 to 30 mph with gusts up to 55 mph expected.

* WHERE...Del Norte County, and Humboldt County.

* WHEN...Until 6 PM PDT this evening.

* IMPACTS...Wind gusts will be particularly strong along windward 
  ridges and exposed coastal headlands. Gusty winds will blow around 
  unsecured objects. Tree limbs could be blown down and a few power 
  outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka

ZVS
225 
WWUS76 KEKA 192333
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
433 PM PDT Wed Mar 19 2025

CAZ101>106-200100-
/O.CON.KEKA.WI.Y.0014.000000T0000Z-250320T0100Z/
Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast-
Southwestern Humboldt-Northern Humboldt Interior-Southern
Humboldt Interior-
Including Kneeland and Crescent City
433 PM PDT Wed Mar 19 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING...

* WHAT...South winds 20 to 30 mph with gusts up to 55 mph expected.

* WHERE...Del Norte County, and Humboldt County.

* WHEN...Until 6 PM PDT this evening.

* IMPACTS...Wind gusts will be particularly strong along windward 
  ridges and exposed coastal headlands. Gusty winds will blow around 
  unsecured objects. Tree limbs could be blown down and a few power 
  outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka

JJW
104 
WWUS76 KEKA 200056
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
556 PM PDT Wed Mar 19 2025

CAZ101>106-200200-
/O.EXP.KEKA.WI.Y.0014.000000T0000Z-250320T0100Z/
Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast-
Southwestern Humboldt-Northern Humboldt Interior-Southern
Humboldt Interior-
Including Kneeland and Crescent City
556 PM PDT Wed Mar 19 2025

...WIND ADVISORY WILL EXPIRE AT 6 PM PDT THIS EVENING...

$$

For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka

JJW

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this wind advisory went out at Mar 17, 4:51 AM PDT, 10 hours 2 minutes earlier.

Area forecast discussion, Mar 17, 4:51 AM PDT, 10 hours 2 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
451 AM PDT Mon Mar 17 2025

.SYNOPSIS...Showers and possible thunderstorms expected today.
Blustery northwesterly winds to develop this afternoon into early
this evening behind a low pressure trough. Cooler weather tonight
with frost and subfreezing temperatures forecast for interior
valleys. Another frontal system will bring more rain, mountain
snow and strong gusty southerly winds on Wednesday.

&&

.DISCUSSION...IR satellite imagery showed a stacked low west of
Cape Mendocino early this morning. Instability associated with
the low has been generating moderate to locally heavy rain showers
overnight with isolated lightning strikes over the waters and right
near the shoreline. Radar data has already indicated potential for
small hail with the convection. Cells that tracked over the office
overnight generated brief heavy rain. Hail will probably melt
rapidly and not accumulate. The offshore trough will track across
the area today resulting continued convective shower activity and
perhaps thunder. Strengthening northerlies and northwesterly winds
are expected behind the trough later today. Lake and Mendocino
counties will probably get windy by late afternoon and evening with
peak gusts to 35 mph for the lower elevations and valleys.

Colder air will spread over the area today and snow levels are
forecast to fall to around 3000 feet by late afternoon. Some higher
passes on 36 may have light snow today. South Fork Mtn Summit has
about 65% chance for 1 inch by 5 pm. Snow levels will be too high
for any accumulations at Berry Summit and Collier tunnel. Once snow
levels fall to 2500 feet and below this evening or pass level,
precipitation is forecast to drop off.

High pressure will build on Tuesday providing generally dry weather
for much of the area. Some light showers will probably linger for
Del Norte and Humboldt. Frost and subfreezing minimum temperatures
are forecast for Tuesday morning for Mendo and Lake where the
growing season started March 1st. Fog and cloud in the interior
valleys of Mendo and Lake may prevent temperatures from dropping
to 32 or less. NBM probabilities are 90 to 100% for 32F or less
and a freeze warning and frost advisory has been issued. The
greatest uncertainty is with the low level humidity and low cloud
cover.

Tue evening probabilities for precip diminish to less than 10% as
southerlies increase in advance of the next frontal boundary. A
500mb shortwave trough will drive a narrow plume of IVT > 250kg/ms
into the area on Wed, bringing another round of moderate to locally
heavy rain and mountain snow. Strong and gusty southerly winds will
likely develop in advance of the front as a 50-60kt low level speed
max develops. Suspect we will need to hoist a wind advisory for Del
Norte and Humboldt with this next storm. HREF and convective
allowing models will shed more light on the details. ECMWF ensemble
meteograms has means around 42-52 mph with a few members near 60 mph.

Additional frontal systems are forecast for the latter portion
of the week and over the weekend. GEFS and ECMWF ensemble member IVT
forecast indicate means just under 250kg/ms. GEFS has higher
probabilities along 40N and suggest potentially a wetter outcome
than the ECMWF. Major precip impacts appear to be low from this
late week front. Outdoor plans and activities will be affected,
however. Broad upper ridging will begin to build over the weekend
and potential for warmer interior temps will increase. Moisture
moving over the ridge with transient frontal systems may continue
to result in light precip for the North Coast region into Sat. DB

&&

.AVIATION...Periods of heavy MVFR to IFR showers will continue to move
onshore through daybreak. Isolated convection and risk of small hail
is possible with these showers. Low to mid-level ceilings and light
SSE flow will shift abruptly to NW after 18Z as the backside of the
surface low moves onshore. Broken ceilings with periods of clearing
are likely for the north coast this afternoon as NW winds increase,
with gusts 20 to 30 kts possible. Strong 925 mb winds will be
present south of Cape Mendocino, producing 30 40 kts of LLWS at UKI -
 surface winds will likely also gust 20 to 30 knots. Winds will
diminish quickly overnight as temperatures drop. Light offshore flow
may keep the coastal terminals mostly VFR beneath clearing skies,
but fog development is possible at UKI after saturating rainfall.

&&

.MARINE...Winds have diminished overnight, but wave heights remain
elevated by a long period westerly swell. Scattered showers with
isolated convection are possible across the waters with periods of
gusty and erratic winds. Winds are expected to turn northerly and
increase on the backside of the surface low, with 20 to 30 knot
gusts possible in the southern waters this afternoon. Seas will fall
below advisory criteria Tuesday beneath upper level ridging as winds
diminish once again. Confidence is increasing for a stronger frontal
system arriving early Wednesday afternoon. NBM indicates 50 to 60%
probabilities for southerly wind gusts exceeding 34 knots,
especially in the northern waters and around Cape Mendocino. Wind
waves will continue to be enhanced by surges of westerly swell
energy, keeping seas steep and hazardous through early Friday.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
     Frost Advisory from 3 AM to 9 AM PDT Tuesday for CAZ109-112.

     Freeze Warning from 3 AM to 9 AM PDT Tuesday for CAZ110-111-
     113>115.

NORTHWEST CALIFORNIA COASTAL WATERS...
     Small Craft Advisory until 10 PM PDT this evening for
     PZZ450-470.

     Small Craft Advisory until 3 AM PDT Tuesday for PZZ455-475.

&&

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png

In the hours before

Special weather statement, Mar 17, 10:33 AM PDT, 4 hours 20 minutes before
Special Weather Statement
National Weather Service Eureka CA
1033 AM PDT Mon Mar 17 2025

CAZ103-104-106-171800-
Southern Humboldt Interior CA-Northern Humboldt Coast CA-
Southwestern Humboldt CA-
1033 AM PDT Mon Mar 17 2025

...A SHOWER WILL IMPACT WEST CENTRAL HUMBOLDT COUNTY UNTIL 11 AM
PDT...

At 1033 AM PDT, Doppler radar was tracking a shower near Fortuna, or
13 miles south of Eureka, moving east at 15 mph.

HAZARD...Wind gusts up to 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Fortuna, Rio Dell, Carlotta, Ferndale, Rohnerville, Hydesville,
  Fernbridge, Loleta, Pine Hills and Humboldt Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 4070 12422 4071 12421 4072 12422 4076 12402
      4052 12394 4049 12424 4068 12429 4070 12427
      4069 12423
TIME...MOT...LOC 1733Z 259DEG 12KT 4062 12421

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

JB
Special weather statement, Mar 17, 10:36 AM PDT, 4 hours 17 minutes before
Special Weather Statement
National Weather Service Eureka CA
1036 AM PDT Mon Mar 17 2025

CAZ103-104-106-171800-
Southern Humboldt Interior CA-Northern Humboldt Coast CA-
Southwestern Humboldt CA-
1036 AM PDT Mon Mar 17 2025

...A SHOWER WILL IMPACT WEST CENTRAL HUMBOLDT COUNTY UNTIL 11 AM
PDT...

At 1036 AM PDT, Doppler radar was tracking a shower 6 miles west of
Rio Dell, or 17 miles west of Grizzly Creek Redwoods State Park,
moving east at 15 mph.

HAZARD...Wind gusts up to 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Fortuna, Rio Dell, Scotia, Carlotta, Rohnerville and Hydesville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 4052 12431 4053 12431 4062 12406 4041 12399
      4040 12427
TIME...MOT...LOC 1736Z 256DEG 12KT 4048 12423

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

JB

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 16, 6:41 PM PDTSpecial Marine WarningEKA34 min
Mar 16, 7:34 PM PDTSpecial Weather StatementEKADel Norte26 min
Mar 16, 7:49 PM PDTSpecial Marine WarningEKA26 min
Mar 16, 7:58 PM PDTSpecial Weather StatementEKADel Norte32 min
Mar 16, 9:01 PM PDTSmall Craft AdvisoryEKA25 hr
Mar 16, 11:49 PM PDTSpecial Weather StatementEKAHumboldt26 min
Mar 17, 12:20 AM PDTSpecial Weather StatementEKAHumboldt25 min
Mar 17, 1:14 AM PDTSpecial Weather StatementEKAHumboldt31 min
Mar 17, 2:59 AM PDTFrost AdvisoryEKAMendocino30 hr
Mar 17, 2:59 AM PDTFreeze WarningEKALake, Mendocino30 hr
Mar 17, 10:33 AM PDTSpecial Weather StatementEKAHumboldt27 min
Mar 17, 10:36 AM PDTSpecial Weather StatementEKAHumboldt24 min
Mar 17, 1:37 PM PDTWinter Weather AdvisoryEKA59 hr
Mar 17, 2:32 PM PDTGale WatchEKA12 hr
Mar 17, 2:32 PM PDTGale WarningEKA6 hr
Mar 17, 2:32 PM PDTSmall Craft AdvisoryEKA12 hr

Nearby

Wind Advisories in California, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.